MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752193
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during a cataract surgery patient experienced burn on the main incision and surgical stitches were needed to close the incision.Additional information has been requested.
 
Additional Manufacturer Narrative
One 0.9mm ultra infusion sleeve without bubble suppression insert (bsi) was visually inspected and a pierced hole was found at the center of the infusion sleeve shaft.The damage was not made by a sharp edge rather exhibited signs of a puncture and tear.The tear is consistent with damage that occurs as a result of the phaco tip inadvertently piercing through the infusion sleeve during attaching to the handpiece.This error will cause a tear in the infusion sleeve which can potentially be attributed to surgical technique.Corneal burn is an issue that is occasionally reported with cataract surgery.Most corneal burns can be traced to issues related to surgical technique and not to malfunctioning equipment.Based on the information and sample obtained, the root cause is related to surgical technique, the infusion sleeve showed signs that infusion sleeve was damaged when mounted onto the phaco tip.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Current tracking indicates no adverse trend for this lot for this event.Similar incident/event data was collected for the associated reported events.Consumables manufacturing management has been made aware of this complaint through the consumer affairs review meeting.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17304328
Report Number1644019-2023-00872
Device Sequence Number15257271
Product Code LRO
UDI-Device Identifier00380657521937
UDI-Public00380657521937
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number8065752193
Device Lot Number159PN5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown